Jump to content
Breezy85

Cold Turkey off mirtazapine

Recommended Posts

Hi everyone  newbie here and I need some advice. I have been taking mirtazapine 15 mg for over 5 months now until recently I completely went cold turkey 10 days ago. I started a new job and was worried I wouldn’t be able to wake up at 4am for work because of how hard it makes me sleep and I’m very drowsy and loopy the next day. So I went cold turkey completely which I know isn’t a great idea with any medication.  I take it for depression and anxiety 1x day before bed.  
I honestly thought I n didn’t really need it because of how well I was doing but now I’m starting to realize that I do in fact need it. Coming off of it seems to have made my depression so much worse and I’ve resorted back to cutting which is something I haven’t done in a long time so my question is those of you have gone cold turkey have you noticed your depression worse then before you started taking the medication? Don’t get me wrong I am not suicidal I just have a thing with cutting to ease mental thoughts and pain. My question is does it get easier after you adjust to not having the medication? Because I can’t work on the medication. I work around equipment and could loose a leg if I’m loopy
 

Edited by Breezy85
Added info

Share this post


Link to post
Share on other sites

Hi Breezy

 I had great success with mirtazapine for a couple years and like you eventually wanted to try to come off because i did feel a little slow and sluggish during the day. I tried cold turkey but my sleep really suffered and my mood really tanked, depression and anxiety came back and I had to go back on. I tried again a few months later and  was  able to come off by slowly tapering down over a course of a a few months. Each time I made a reduction my mood would drop but if I gave it time I would eventually come around. I think that by gradually reducing your dose over a course of a few months it gives your brain a chance to adjust and lessons the withdrawal symptoms. Each time Id make a reduction  I would stay at the same dose  until I didnt have withdrawal symptoms for atleast a couple weeks. I think I went to 7.5 mg for a month. Then to 3.25mg for a month. Than I believe 1.5mg every other day for another month and then I stopped. So all in all it took about three months for me to quit if I remember correctly.  I do remember feeling like crap after each reduction for a period of time before feeling better.

Share this post


Link to post
Share on other sites

Please don't just come off it! Oh no man. My advice would be rather to take it earlier at night. So much earlier that you rather wake up an hour or so to early. It really helped my my sleep, depression and anxiety. For me it's like a miracle drug. 

Share this post


Link to post
Share on other sites

it helped me for a while as well..please don't go off cold turkey...you might have severe side effects  (everyone is different but they aren't easy to deal with ).. ,, it's better since your body is used to the medicine to ask your doctor to stop the dosage slowly..

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...